Alert archive / Texas / Red Flag Warnings in 2009
Red Flag Warning 7, NWS Brownsville, TX
NWS Brownsville, TX issued this red flag warning at Feb 8, 2009, 4:00 AM CST for 8 counties in Texas. It took effect at Feb 8, 2009, 6:00 AM CST. It was in force for 15 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 8, 2009, 4:00 AM CST (10:00 UTC)
- In effect from
- Feb 8, 2009, 6:00 AM CST
- Expired
- Feb 8, 2009, 9:00 PM CST
- In force
- 15 hr
- Issued by
- NWS Brownsville, TX
Counties Brooks County, TX, Cameron County, TX, Hidalgo County, TX, Jim Hogg County, TX, Kenedy County, TX, Starr County, TX, Willacy County, TX, Zapata County, TX
The radar
The Brownsville radar (KBRO), 118 km from the middle of the area, began a volume at 10:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brownsville Intl, TX (KBRO), launched 00:00Z, 10.0 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 7 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 1069 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- 61 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS84 KBRO 081000 RFWBRO RED FLAG WARNING NATIONAL WEATHER SERVICE BROWNSVILLE TX 400 AM CST SUN FEB 8 2009 ...WINDY CONDITIONS WILL PROVIDE AN ELEVATED FIRE WEATHER RISK ACROSS DEEP SOUTH TEXAS TODAY... .THE COMBINATION OF A STRONG PRESSURE GRADIENT ACROSS DEEP SOUTH TEXAS AND THE PRESENCE OF CURED FUELS AROUND THE AREA WILL INCREASE THE RISK OF ERRATIC FIRE BEHAVIOR TODAY. TXZ248>257-090000- /O.UPG.KBRO.FW.A.0008.090208T1500Z-090209T0000Z/ /O.NEW.KBRO.FW.W.0007.090208T1200Z-090209T0000Z/ ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- 400 AM CST SUN FEB 8 2009 ...RED FLAG WARNING IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. THE COMBINATION OF DRY AND CURED FUELS AND SOUTH TO SOUTHEAST WINDS OF 25 TO 35 MPH WILL PROVIDE A CRITICAL FIRE WEATHER RISK TO MOST OF DEEP SOUTH TEXAS TODAY. A RED FLAG WARNING MEANS CRITICAL FIRE WEATHER CONDITIONS ARE OCCURRING NOW...OR WILL SHORTLY. THESE CONDITIONS INCLUDE SUSTAINED 20 FOOT WINDS OF 25 MPH OR GREATER AND CURED FUELS...OR THE COMBINATION OF RELATIVE HUMIDITY BELOW 35 PERCENT FOR 2 HOURS OR MORE AND SUSTAINED 20 FOOT WINDS OF 25 MPH OR HIGHER WHEN FUELS ARE NOT CURED. THESE CONDITIONS WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ SPEECE
1 follow-up statement
000 WWUS84 KBRO 081910 RFWBRO RED FLAG WARNING NATIONAL WEATHER SERVICE BROWNSVILLE TX 110 PM CST SUN FEB 8 2009 ...EXPLOSIVE FIRE GROWTH POTENTIAL ACROSS DEEP SOUTH TEXAS TODAY... .THE COMBINATION OF STRONG WINDS AND CURED FUELS WILL INCREASE THE RISK OF WILDFIRES TODAY. THE RED FLAG WARNING HAS BEEN EXTENDED TO 9 PM CST DUE TO THE EXPECTED PERSISTENCE OF STRONGER LOW LEVEL WINDS INTO THIS EVENING. TXZ248>257-090300- /O.EXT.KBRO.FW.W.0007.000000T0000Z-090209T0300Z/ ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- 110 PM CST SUN FEB 8 2009 ...RED FLAG WARNING NOW IN EFFECT UNTIL 9 PM CST THIS EVENING... THE RED FLAG WARNING IS NOW IN EFFECT UNTIL 9 PM CST THIS EVENING. THE COMBINATION OF CURED FUELS AND SOUTHEAST WINDS OF AROUND 25 MPH GUSTING TO 35 MPH WILL INCREASE WILDFIRE RISK FOR DEEP SOUTH TEXAS THROUGH THIS EVENING. A RED FLAG WARNING MEANS CRITICAL FIRE WEATHER CONDITIONS ARE OCCURRING NOW...OR WILL SHORTLY. THESE CONDITIONS INCLUDE SUSTAINED 20 FOOT WINDS OF 25 MPH OR GREATER AND CURED FUELS...OR THE COMBINATION OF RELATIVE HUMIDITY BELOW 35 PERCENT FOR 2 HOURS OR MORE AND SUSTAINED 20 FOOT WINDS OF 25 MPH OR HIGHER WHEN FUELS ARE NOT CURED. THESE CONDITIONS WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this red flag warning went out at Feb 7, 8:45 PM CST, 7 hours 15 minutes earlier.
Area forecast discussion, Feb 7, 8:45 PM CST, 7 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BROWNSVILLE TX
845 PM CST SAT FEB 7 2009
.DISCUSSION...SOME -RA OUT OF STREAMERS THIS MRNG OVER COASTAL AREAS
AS CONDITIONAL INSTABILITY COMBINED WITH LLVL JET FOR MIX/LIFT
CREATED OUR MEAGER TRACE TO 0.01 INCH OF RAINFALL. WINDS WERE THE WX
STORY...AND WILL CONTINUE TO BE FOR SEVERAL DAYS AS A SPLIT FLOW
PATTERN ALLOWS SFC LOW PRESSURE TO DEEPEN OVER THE TX PNHNDL AND
TROF SOUTH TO OUR REGION. IN BRO...MAX SUSTAINED SOUTHEAST WINDS OF
32 MPH WERE RECORDED...WITH GUST TO 41 MPH. HRL EXPERIENCED
SOUTHEAST SUSTAINED WINDS OF 29 MPH WITH GUSTS TO 39...AND MFE HAD
MAX SUSTAINED SOUTHEAST WINDS OF 27 MPH WITH GUST MAX AT 37 MPH.
NORMAL MAX/MIN TEMPERATURES FOR EARLY FEBRUARY ARE 72/52...AND THESE
TEMPERATURES WILL BE ELEVATED NEARLY 10 DEG F SUNDAY THROUGH FRIDAY.
THE WILD FIRE BEHAVIOR DANGER WILL REMAIN HIGH FOR THE NEXT SEVERAL
DAYS...ALONG WITH SOUTHEAST WINDS REACHING WIND ADVISORY CRITERIA
EACH DAY FROM SUNDAY THRU TUESDAY. LITTLE RAINFALL CAN BE EXPECTED
UNTIL WEAK FROPA 6 AM WEDNESDAY...WITH SOME SCT SHRAS ARE PROBABLE
ALONG THE LEADING EDGE WEDNESDAY MORNING. MINOR OVRRNG PCPN LIKELY
THURSDAY...AS WM FNT DEVELOPS QUICKLY AND RACES NORTHEAST OVER OUR
REGION.
GREAT...BUT WINDY FCST IN PLACE NOW WITH NO CHANGES NECESSARY.
&&
.PREV DISCUSSION.../ISSUED 154 PM CST SAT FEB 7 2009/SPLIT FLOW
PATTERN WITH A VERY ACTIVE AND STRONG SOUTHERN STREAM CONSISTENT ON
ALL MODEL FORECAST WITH A CONTINUED STREAM OF SHORT WAVE TROUGHS
FLOWING STEADILY THROUGH THE LONG WAVE TROUGH THAT HAS BECOME
ESTABLISHED ACROSS THE EASTERN PACIFIC AND WESTERN NORTH AMERICA.
THIS WILL KEEP DEEP SOUTH TEXAS IN A BREEZY TO WINDY PATTERN WITH
NOT MUCH OPPORTUNITY FOR SIGNIFICANT RAIN CHANCES THE NEXT SEVEN
DAYS.
IN THE MEANTIME A POTENT SHORTWAVE AND UPPER LOW OVER SOUTHERN
CALIFORNIA TODAY WILL BE SLOW IN MOVING EAST WITH THE NEXT
SHORTWAVE DIVING INTO SOUTHERN CALIFORNIA SUNDAY. THE FIRST TROUGH
TRACKS EAST IT TIGHTENS THE PRESSURE GRADIENT ACROSS OUR CWA
SUNDAY KICKING UP THE WINDS A FEW KNOTS BUT SHOULD STAY BELOW HIGH
WIND CRITERIA. LOW LEVEL JET PEAKS AT 45 TO 50 KNOTS LATE
TOMORROW INTO SUNDAY EVENING WHICH WILL LIKELY KEEP WINDS STRONG
WELL INTO THE EVENING. WIND ADVISORIES AND RED FLAG WARNINGS THAT
WILL BE ISSUED TOMORROW BY LATER SHIFTS COULD BE EXTENDED WELL INTO
SUNDAY EVENING. A BRIEF LULL ON MONDAY BUT STILL BREEZY ACROSS
COASTAL SECTIONS AS THE UPPER TROUGH WEAKENS AND LIFTS NORTHEAST.
AS THE NEXT SHORTWAVE MOVES INTO THE FOUR CORNERS AND WEST TEXAS
TUESDAY WINDS CRANK UP AGAIN WITH ANOTHER ROUND OF WIND...MARINE
AND FIRE WEATHER ADVISORIES LIKELY. THIS NEXT SHORTWAVE EVENTUALLY
SWINGS A PACIFIC FRONT THROUGH THE REGION TUESDAY NIGHT INTO
WEDNESDAY MORNING. MEAN RH VALUES ARE MODEST ENOUGH ALLOWING FOR A
SLIGHT CHANCE TO LOW END CHANCE OF SHOWERS AND EVEN A THUNDERSTORM
WHICH WAS ADDED LATE TUESDAY NIGHT AND EARLY WEDNESDAY.
THROUGH TUESDAY HIGH TEMPERATURES DO NOT FLUCTUATE MUCH RANGING
FROM THE MID 70S TO MID 80S WITH MONDAY LOOKING LIKE THE WARMEST
DAY. OVERNIGHT LOWS WARM UP AS DEW POINTS RISE THROUGH TUESDAY
THEN LOWER BY WEDNESDAY MORNING AND BEYOND AS DRIER AIR MOVES IN.
AS THE PACIFIC FRONT TRACKS EAST LATER WEDNESDAY MUCH DRIER AIR
INVADES DEEP SOUTH TEXAS BUT COOLER AIR WILL BE AT A PREMIUM WITH
WEST TO NORTHWEST FLOW COMING OFF THE MEXICAN PLATEAU. MODELS THAN
SUGGEST THE ACTIVE SOUTHERN STREAM VIA THE SPLIT FLOW PATTERN TO
USHER IN ANOTHER QUICK MOVING SHORTWAVE FRIDAY AND YET ANOTHER
NEXT WEEKEND. WE CAN ANTICIPATE THURSDAY TO BE A TRANSITION DAY
WITH LIGHT TO MODERATE WINDS WITH WINDS CRANKING UP AGAIN FRIDAY
AND AGAIN NEXT SUNDAY. TEMPERATURES LOOK TO BE SEASONAL AND
POSSIBLE ABOVE NORMAL. CHANCE OF RAIN IS MINIMAL AT THIS TIME. ALL
OF THIS IS OF COURSE SUBJECT TO CHANGE DEPENDING ON IF THE TRACK
AND SPEED OF THESE SYSTEMS REMAIN CONSISTENT.
&&
.MARINE...BUOY 42020 REPORTED SOUTHEAST WINDS AROUND 19 KNOTS
GUSTING TO AROUND 23 KNOTS WITH SEAS SLIGHTLY UNDER 7 FEET WITH A
PERIOD OF 7 SECONDS AT 20 CST/02 UTC. STRONG WINDS AND ROUGH SEAS
ARE PRODUCING SMALL CRAFT ADVISORY CONDITIONS ALONG THE LOWER TEXAS
COAST AT THIS TIME. THE SMALL CRAFT ADVISORY IS IN EFFECT THROUGH
SUNDAY...AND WILL LIKELY NEED TO BE EXTENDED THROUGH LATE NEXT
WEEK...ESPECIALLY FOR THE GULF OF MEXICO WATERS EAST OF PADRE
ISLAND...DUE TO AN EXPECTED CONTINUATION OF STRONG WINDS AND ROUGH
SEAS.
&&
.AVIATION...VFR CONDITIONS WILL PREVAIL OVER THE TRIO OF REGIONAL
AIRPORTS THROUGH THE NEXT 24 HOURS WITH INCREASING CLOUDINESS AND
WINDS.
&&
.FIRE WEATHER...A FIRE WEATHER WATCH IS IN EFFECT FOR ALL OF DEEP
SOUTH TEXAS FROM SUNDAY MORNING THROUGH SUNDAY AFTERNOON. THE WATCH
WILL LIKELY BE UPGRADED TO A RED FLAG WARNING.
&&
.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL 64 78 68 81 / 0 0 10 10
BROWNSVILLE 64 80 67 82 / 0 0 10 10
HARLINGEN 63 79 65 83 / 0 0 10 10
MCALLEN 62 80 66 84 / 0 0 10 10
RIO GRANDE CITY 62 81 64 84 / 0 0 10 10
SOUTH PADRE ISLAND 63 75 67 76 / 0 0 10 10
&&
.BRO WATCHES/WARNINGS/ADVISORIES...
TX...FIRE WEATHER WATCH FROM SUNDAY MORNING THROUGH SUNDAY AFTERNOON
FOR TXZ248>257.
GM...SMALL CRAFT ADVISORY UNTIL 9 PM CST THIS EVENING FOR GMZ130-132-
135.
SMALL CRAFT ADVISORY FROM 6 AM TO 6 PM CST SUNDAY FOR GMZ130-132-
135.
SMALL CRAFT ADVISORY UNTIL 6 PM CST SUNDAY FOR GMZ150-155-170-
175.
&&
THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WWW.WEATHER.GOV/BROWNSVILLE
58/66Hazardous weather outlook, Feb 7, 9:15 PM CST, 6 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE BROWNSVILLE TX 915 PM CST SAT FEB 7 2009 GMZ130-132-135-150-155-170-175-TXZ248>257-081200- LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO- LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT MANSFIELD TX- LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX- COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM-ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- 915 PM CST SAT FEB 7 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS...THE GULF OF MEXICO AND THE LAGUNA MADRE. .DAY ONE...TONIGHT. A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE GULF OF MEXICO WATERS EAST OF PADRE ISLAND. THERE IS A HIGH RISK OF RIP CURRENTS AT THE BEACHES OF SOUTH PADRE ISLAND AND BOCA CHICA. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. ANOTHER SMALL CRAFT ADVISORY WILL BE IN EFFECT FOR THE LAGUNA MADRE FROM 6 AM CST TO 6 PM CST SUNDAY...WHILE THE SMALL CRAFT ADVISORY WILL CONTINUE FOR THE ADJACENT GULF OF MEXICO WATERS UNTIL 6 PM CST SUNDAY. THE SMALL CRAFT ADVISORY WILL LIKELY NEED TO BE CONTINUED FOR THE ADJACENT GULF OF MEXICO WATERS THROUGH WEDNESDAY AFTERNOON. A MODERATE TO HIGH RISK OF RIP CURRENTS AT THE LOCAL BEACHES WILL BE NEEDED THROUGH THE FORECAST PERIOD DUE TO STRONG WINDS AND ROUGH SEAS. A FIRE WEATHER WATCH IS IN EFFECT FOR ALL OF DEEP SOUTH TEXAS FROM 9 AM CST TO 6 PM CST SUNDAY. THE FIRE WEATHER WATCH WILL LIKELY BE UPGRADED TO A RED FLAG WARNING FOR ALL OR PORTIONS OF DEEP SOUTH TEXAS. ANOTHER FIRE WEATHER WATCH OR RED FLAG WARNING MAY BE NEEDED MONDAY AND TUESDAY. A WIND ADVISORY MAY BE NEEDED FOR ALL OR PORTIONS OF DEEP SOUTH TEXAS SUNDAY AND TUESDAY. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED. TOMASELLI
The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 8, 4:31 AM CST | Wind Advisory | BRO | Brooks, Cameron, Hidalgo, Jim Hogg, Kenedy, Starr and 2 more | 14 hr |
Nearby
Red Flag Warnings in Texas, 2009Every red flag warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.